Skip to main content

An Efficient Reduced Basis Construction for Stochastic Galerkin Matrix Equations Using Deflated Conjugate Gradients

  • Conference paper
  • First Online:
AETA 2018 - Recent Advances in Electrical Engineering and Related Sciences: Theory and Application (AETA 2018)

Part of the book series: Lecture Notes in Electrical Engineering ((LNEE,volume 554))

  • 1142 Accesses

Abstract

In this article, we examine an efficient solution of the stochastic Galerkin (SG) matrix equations coming from the Darcy flow problem with uncertain material parameters on given interfaces. The solution of the SG system of equations, here represented as matrix equations, is usually a very challenging task. A relatively new approach to the solution of the SG matrix equations is the reduced basis (RB) solver, which looks for the low-rank representation of the solution. The construction of the RB is usually done iteratively and consists of multiple solutions of systems of equations. We aim to speed up the process using the deflated conjugate gradients (DCG). Other contributions of this work are a modified specific construction of the RB without the need of Cholesky factor and an adaptive choice of the candidate vectors for the expansion of the RB. The proposed approach allows an efficient parallel implementation.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 169.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Hardcover Book
USD 219.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

References

  1. Additive Schwarz Preconditioners. In: Marsden, J.E., Sirovich, L., Antman, S.S. (eds.) The Mathematical Theory of Finite Element Methods, vol. 15, pp. 175–214. Springer, New York (2008). https://doi.org/10.1007/978-0-387-75934-08

  2. Babuška, I., Nobile, F., Tempone, R.: A stochastic collocation method for elliptic partial differential equations with random input data. SIAM J. Numer. Anal. 45(3), 1005–1034 (2007). https://doi.org/10.1137/050645142

    Article  MathSciNet  MATH  Google Scholar 

  3. Béreš, M., Domesová, S.: The stochastic galerkin method for darcy flow problem with log-normal random field coefficients. Adv. Electr. Electron. Eng. 15(2) (2017). https://doi.org/10.15598/aeee.v15i2.2280

  4. Hoeksema, R.J., Kitanidis, P.K.: Analysis of the spatial structure of properties of selected aquifers. Water Resour. Res. 21(4), 563–572 (1985). https://doi.org/10.1029/WR021i004p00563

    Article  Google Scholar 

  5. Khoromskij, B.N., Schwab, C.: Tensor-structured galerkin approximation of parametric and stochastic elliptic PDEs. SIAM J. Sci. Comput. 33(1), 364–385 (2011). https://doi.org/10.1137/100785715

    Article  MathSciNet  MATH  Google Scholar 

  6. Lord, G.J., Powell, C.E., Shardlow, T.: An Introduction to Computational Stochastic PDEs, 1 edn., No. 50 in Cambridge Texts in Applied Mathematics. Cambridge University Press, New York (2014)

    Google Scholar 

  7. Matthies, H.G., Zander, E.: Solving stochastic systems with low-rank tensor compression. Linear Algebra Appl. 436(10), 3819–3838 (2012). https://doi.org/10.1016/j.laa.2011.04.017

    Article  MathSciNet  MATH  Google Scholar 

  8. Nouy, A.: A generalized spectral decomposition technique to solve a class of linear stochastic partial differential equations. Comput. Methods Appl. Mech. Eng. 196(45–48), 4521–4537 (2007). https://doi.org/10.1016/j.cma.2007.05.016

    Article  MathSciNet  MATH  Google Scholar 

  9. Powell, C.E., Silvester, D., Simoncini, V.: An efficient reduced basis solver for stochastic galerkin matrix equations. SIAM J. Sci. Comput. 39(1), A141–A163 (2017). https://doi.org/10.1137/15M1032399

    Article  MathSciNet  MATH  Google Scholar 

  10. Saad, Y., Yeung, M., Erhel, J., Guyomarc’h, F.: A deflated version of the conjugate gradient algorithm. SIAM J. Sci. Comput. 21(5), 1909–1926 (2000). https://doi.org/10.1137/S1064829598339761

    Article  MathSciNet  MATH  Google Scholar 

  11. Ullmann, E.: A kronecker product preconditioner for stochastic galerkin finite element discretizations. SIAM J. Sci. Comput. 32(2), 923–946 (2010). https://doi.org/10.1137/080742853

    Article  MathSciNet  MATH  Google Scholar 

Download references

Acknowledgments

This work was supported by The Ministry of Education, Youth and Sports from the National Programme of Sustainability (NPS II) project “IT4Innovations excellence in science - LQ1602”. The work was also partially supported by Grant of SGS No. SP2018/68 and by Grant of SGS No. SP2018/161, VšB - Technical University of Ostrava, Czech Republic.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Michal Béreš .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2020 Springer Nature Switzerland AG

About this paper

Check for updates. Verify currency and authenticity via CrossMark

Cite this paper

Béreš, M. (2020). An Efficient Reduced Basis Construction for Stochastic Galerkin Matrix Equations Using Deflated Conjugate Gradients. In: Zelinka, I., Brandstetter, P., Trong Dao, T., Hoang Duy, V., Kim, S. (eds) AETA 2018 - Recent Advances in Electrical Engineering and Related Sciences: Theory and Application. AETA 2018. Lecture Notes in Electrical Engineering, vol 554. Springer, Cham. https://doi.org/10.1007/978-3-030-14907-9_18

Download citation

  • DOI: https://doi.org/10.1007/978-3-030-14907-9_18

  • Published:

  • Publisher Name: Springer, Cham

  • Print ISBN: 978-3-030-14906-2

  • Online ISBN: 978-3-030-14907-9

  • eBook Packages: EngineeringEngineering (R0)

Publish with us

Policies and ethics